Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 16, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 11, 2007, 1:40 PM PST for Washoe County, Nevada; Modoc County, California. It took effect at Nov 12, 2007, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2007, 1:40 PM PST (21:40 UTC)
- In effect from
- Nov 12, 2007, 10:00 AM PST
- Expired
- Nov 12, 2007, 8:26 PM PST
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 112140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 140 PM PST SUN NOV 11 2007 CAZ070-NVZ005-121200- /O.NEW.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 140 PM PST SUN NOV 11 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. A STRONG JETSTREAM WILL PUSH INTO THE PACIFIC NORTHWEST ON MONDAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA. EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND PRONE AREAS ALONG THE WARNER MOUNTAINS AND IN SURPRISE VALLEY MAY SEE LOCAL GUSTS TO 50 MPH. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ004-120100- /O.CON.KREV.LW.Y.0022.000000T0000Z-071112T0100Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 140 PM PST SUN NOV 11 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CAUSE ROUGH CHOP ON PYRAMID LAKE TODAY. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 120054 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 454 PM PST SUN NOV 11 2007 NVZ004-120200- /O.EXP.KREV.LW.Y.0022.000000T0000Z-071112T0100Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 454 PM PST SUN NOV 11 2007 ...LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... THE LAKE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. WINDS HAVE DECREASED OVER PYRAMID LAKE AND ARE FORECAST TO REMAIN LIGHT THROUGH TUESDAY. $$ CAZ070-NVZ005-120900- /O.CON.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 454 PM PST SUN NOV 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY. A STRONG JET STREAM WILL PUSH INTO THE PACIFIC NORTHWEST ON MONDAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA. EXPECT SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND PRONE AREAS ALONG THE WARNER MOUNTAINS AND IN SURPRISE VALLEY MAY SEE GUSTS TO 50 MPH. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ BRONG HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 120832 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1232 AM PST MON NOV 12 2007 CAZ070-NVZ005-130000- /O.CON.KREV.WI.Y.0016.071112T1800Z-071113T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 1232 AM PST MON NOV 12 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. A STRONG JET STREAM WILL PUSH INTO THE PACIFIC NORTHWEST TODAY...RESULTING IN GUSTY WINDS ACROSS FAR NORTHWEST NEVADA AND NORTHEAST CALIFORNIA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ALONG THE WARNER MOUNTAINS...IN SURPRISE VALLEY AND IN WIND PRONE AREAS NORTH OF GERLACH. FURTHER SOUTH...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH EARLY EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO BENINATO
000 WWUS75 KREV 122255 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 255 PM PST MON NOV 12 2007 CAZ070-NVZ005-130600- /O.CON.KREV.WI.Y.0016.000000T0000Z-071113T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 255 PM PST MON NOV 12 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG GUSTY WINDS ASSOCIATED WITH A TROUGH OF LOW PRESSURE MOVING INTO NORTHERN CALIFORNIA...WILL SPREAD EAST THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THESE GUSTY WINDS WILL MOVE INTO NORTHEAST CALIFORNIA AND FAR NORTHWEST NEVADA BY EARLY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ALONG THE WARNER MOUNTAINS...IN SURPRISE VALLEY AND IN WIND PRONE AREAS NORTH OF GERLACH. FURTHER SOUTH...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH THE EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 130426 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 826 PM PST MON NOV 12 2007 CAZ070-NVZ005-130530- /O.CAN.KREV.WI.Y.0016.000000T0000Z-071113T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 826 PM PST MON NOV 12 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. SOUTH TO SOUTHWEST WINDS ACROSS THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO 30 MPH OVER THE RIDGES. $$ BRONG HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 1:30 PM PST, 10 minutes earlier.
Area forecast discussion, Nov 11, 1:30 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
130 PM PST SUN NOV 11 2007
.SHORT TERM...
FLOW HAS TURNED MORE NELY ACROSS THE CWA IN THE WAKE OF UPPER WAVE
PASSAGE TODAY. THIS UPSLOPE FLOW COMBINED WITH SUFFICIENT MOISTURE
IN THE -12 TO -18C LEVELS AND SOME SLIGHT INSTABILITY HAS HELPED
SHOWERS PERSIST ACROSS MONO-MINERAL COUNTIES. SATELLITE SHOWING
GOOD TEXTURE TO THE CLOUDS...INDICATIVE OF INSTABILITY. BASED ON
LATEST RUC MOISTURE FIELDS...PRECIP THERE SHOULD BEGIN TO WIND
DOWN BETWEEN 00-03Z. SNOW LEVELS WILL FALL TO NEAR 6500 FT...1-3
INCHES ACCUM EXPECTED...3-5 INCHES IN THE HIGHER TERRAIN ABOVE 8000
FT. WEBCAMS SHOWING PTYPE TURNED OVER TO SNOW AT MAMMOTH LAKES AS
OF 2050Z...AND SPOTTER JUST CALLED WITH 2 INCHES IN THE TOWN OF
MAMMOTH.
ONCE THIS SYSTEM MOVES ON TO THE EAST...SKIES SHOULD CLEAR
OVERNIGHT WITH SHORTWAVE RIDGING PASSING THROUGH. WILL CONTINUE
PATCHY FOG WORDING IN THE VALLEY AREAS...INCLUDING TRUCKEE/TAHOE...
WITH HEIGHTENED LEVELS OF GROUND MOISTURE FROM RECENT RAINFALL
AND LIGHT WINDS.
HOWEVER THIS QUIESCENCE IS SHORT LIVED...AS POTENT JET STREAK
MOVES ONSHORE NEAR COASTAL WA/OR MONDAY. ASSOC WITH THIS
SYSTEM...LOW LEVEL FRONTOGENESIS MAY HELP GENERATE SCT SHRA ACROSS
THE FAR NRN ZONES MON NIGHT INTO TUES. SREF PROBABILITY OF PRECIP
CHARTS INDICATE THE BEST CHCS FOR PRECIP ARE IN THIS PERIOD. OF
MORE SIGNIFICANCE WILL BE THE INCREASING WIND FIELDS MON INTO
TUES. GFS 700MB FLOW ROCKETS UP TO 60KTS OR SO BY 0Z/TUES ACROSS
THE OR/NV BORDER...CLOSE TO 30-40KTS NEAR RNO. HOWEVER...HAVE
NOTED THAT MIXING DEPTH IN THE FORECAST SOUNDINGS IS LIMITED/BELOW
700MB SUCH THAT FULL MOMENTUM TRANSFER MAY NOT OCCUR. WITH THAT
SAID...HAVE INCREASED WINDS ACROSS NRN WASHOE COUNTY AND MODOC/LASSEN
COUNTIES MON AFTN INTO TUES. GUSTS MAY APPROACH ADVISORY CRITERIA
(45 MPH) DURING THIS PERIOD...AND GIVEN THE PRESENCE OF A STRONG
INVERSION 700MB IN THE GFS OVER THE NORTHERN SURPRISE VALLEY...
WILL POST A WIND ADVISORY FROM 18Z/MON-06Z/TUES FOR CAZ070 AND
NVZ005.
NOT EXACTLY A HIGH CONFIDENCE FORECAST TUESDAY INTO WEDNESDAY
WITH ENHANCED 500MB HEIGHT SPREADS DURING THE PERIOD ASSOC WITH
PERTURBATIONS/WAVES WITHIN FAST ZONAL FLOW. THEREFORE I HAVE TAKEN
A MORE CAUTIOUS APPROACH WITH THIS SECTION OF THE FORECAST...NOT
MAKING MANY SIGNIFICANT CHANGES TO ONGOING FORECAST. EXPECT CHCS
FOR SHRA ACROSS THE NRN ZONES ASSOC WITH SMALL SCALE WAVES WITHIN
THE FAST WESTERLY FLOW. MORE OF A RIDGING PATTERN OVER SRN ZONES
SHOULD KEEP THOSE AREAS MOSTLY DRY.
CS
.LONG TERM...THURSDAY THROUGH SUNDAY...
ON THURSDAY THE MODELS BRING A WEAK SHORTWAVE THROUGH THE PACIFIC
NW. THIS IS AHEAD OF A MORE POWERFUL SYSTEM IN THE GULF OF ALASKA.
THE GFS IS DEEPER WITH THIS SYSTEM THAN ARE THE ECMWF AND
CANADIAN. EACH MODEL HOWEVER HAS A SIMILAR PLACEMENT OF THE UPPER
LOW. ON FRIDAY THE MODELS KEEP THIS SYSTEM NEARLY STATIONARY WITH
ZONAL FLOW ACROSS THE NE PACIFIC AND ACROSS THE NWRN CONUS.
ON SATURDAY THE MODELS FINALLY START TO BRING THE SYSTEM TO THE
SOUTH ALONG THE BRITISH COLUMBIA COAST. AN INITIAL VORT MAX IS
PROGGED TO PUSH INTO THE WASHINGTON AND OREGON COAST BY 12Z SAT.
BY 12Z SUNDAY THE GFS SHOWS A COLD FRONT LINED UP ALONG THE NRN
CALIFORNIA COAST. STRONG ZONAL FLOW REMAINS OVER THE WRN CONUS WITH
700 MB WINDS NORMAL TO THE FRONT. THIS WILL PUSH THE FRONT THROUGH
ON SUNDAY.
WITH THE PROGRESSIVE PATTERN...AND THE VARIOUS VORT MAXIMA MOVING
ACROSS SRN OREGON...HAVE CONTINUED WITH A SLIGHT CHC OF SHRA OVER
THE FAR NRN KREV ZONES EACH DAY OF THE EXTENDED. IF IT LOOKS AS IF
THE UPPER TROUGHS WILL DEEPEN MORE THAN EXPECTED THEN THE AREA OF
PRECIP CAN BE EXTENDED TO THE SOUTH. TEMPERATURES THURSDAY THROUGH
SUNDAY WILL BE AROUND 5 DEGREES ABOVE NORMAL. OHARA
&&
AVIATION...
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. ISOLD SHSNRA
OVER SRN MONO COUNTY TIL 23Z TODAY. ALSO...WITH THE MOIST GROUND
ACROSS THE REGION...FZFG CAN BE EXPECTED IN ERN SIERRA VALLEYS
OVERNIGHT. PATCHY FOG IS ALSO POSSIBLE IN SOME OF THE COLDER
VALLEYS OF WRN NEVADA. THE FZFG SHOULD DISSIPATE BY 14Z. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 5 PM PST THIS AFTERNOON FOR NVZ004.
WIND ADVISORY 10 AM MONDAY MORNING TO 10 PM MONDAY EVENING FOR
NVZ005.
CA...WIND ADVISORY 10 AM MONDAY MORNING TO 10 PM MONDAY EVENING FOR
CAZ070.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Nov 11, 8:45 AM PST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 845 AM PST SUN NOV 11 2007 CAZ072-073-NVZ002-003-111900- GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 845 AM PST SUN NOV 11 2007 ...WINTRY WEATHER CONTINUES ACROSS THE REGION THIS MORNING... SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL GRADUALLY DIMINISH ACROSS THE TRUCKEE-TAHOE AREA THROUGH 11 AM PST. SNOW LEVELS WILL BE AROUND 6000 FEET...WITH TOTAL ACCUMULATIONS OF AN INCH OR LESS EXPECTED. ABOVE 7000 FEET 2 TO 4 INCHES OF ACCUMULATION IS FORECAST. IN ADDITION...AREAS OF FOG AND LOW CLOUDS WILL AFFECT LOCATIONS ABOVE 6000 FEET. TRAVELERS THROUGH THE MOUNTAIN PASSES INCLUDING I-80 SHOULD EXPECT REDUCED VISIBILITIES AND SNOW COVERED SPOTS. VISIBILITIES BELOW ONE MILE HAVE BEEN REPORTED AT TRUCKEE AND SOUTH LAKE TAHOE. FURTHER SOUTH INTO THE ALPINE AND MONO COUNTY AREAS OF EASTERN CALIFORNIA...SCATTERED RAIN AND SNOW SHOWERS WILL INCREASE IN COVERAGE THIS MORNING LASTING INTO EARLY AFTERNOON. INITIALLY SNOW LEVELS THIS MORNING WILL BE ABOVE 7500 FEET...HOWEVER THEY WILL LOWER TO NEAR 6500 FEET BY AFTERNOON. ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE NEAR 7000 FEET...WITH 2 TO 4 INCH AMOUNTS IN THE HIGHER TERRAIN. THOSE WITH TRAVEL PLANS SHOULD CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CS HTTP://WEATHER.GOV/RENO
Special weather statement, Nov 11, 11:22 AM PST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1122 AM PST SUN NOV 11 2007 CAZ073-112300- MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1122 AM PST SUN NOV 11 2007 ...SHOWERS CONTINUE THIS AFTERNOON OVER ALPINE AND MONO COUNTIES... RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF SOUTHERN ALPINE AND MOST OF MONO COUNTY IN EASTERN CALIFORNIA THIS AFTERNOON. SNOW LEVELS WILL LOWER TO NEAR 6500 TO 7000 FEET...WHERE SLUSHY ACCUMULATIONS OF AROUND 1 TO 3 INCHES ARE POSSIBLE. 3 TO 5 INCHES OF SNOW IS LIKELY ABOVE 8000 FEET...INCLUDING THE MAMMOTH AND JUNE MOUNTAIN AREAS. THE PRECIPITATION WILL BE SHOWERY IN NATURE...MEANING THAT SNOW ACCUMULATIONS WILL VARY WIDELY OVER RELATIVELY SHORT DISTANCES. IN ADDITION...THESE SHOWERS WILL PRODUCE BURSTS OF RAIN OR SNOW THAT WILL LOWER VISIBILITIES TO BELOW ONE MILE. THOSE WITH TRAVEL PLANS IN THE AREA...INCLUDING ON US HIGHWAY 395...SHOULD CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CS HTTP://WEATHER.GOV/RENO
Special weather statement, Nov 11, 1:38 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 138 PM PST SUN NOV 11 2007 CAZ073-120200- MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 138 PM PST SUN NOV 11 2007 ...SHOWERS CONTINUE THIS AFTERNOON OVER ALPINE AND MONO COUNTIES... RAIN AND SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF MONO COUNTY IN EASTERN CALIFORNIA THIS AFTERNOON. SNOW LEVELS HAVE LOWERED TO AROUND 6500 FEET...WHERE SLUSHY ACCUMULATIONS OF AROUND 1 TO 3 INCHES ARE POSSIBLE BY MID AFTERNOON. A TOTAL OF 3 TO 5 INCHES OF SNOW IS LIKELY ABOVE 8000 FEET... INCLUDING THE MAMMOTH AND JUNE MOUNTAIN AREAS. THE PRECIPITATION WILL BE SHOWERY IN NATURE... MEANING THAT SNOW ACCUMULATIONS WILL VARY WIDELY OVER RELATIVELY SHORT DISTANCES. IN ADDITION...THESE SHOWERS WILL PRODUCE BURSTS OF RAIN OR SNOW THAT WILL LOWER VISIBILITIES TO BELOW ONE MILE. ROADS COULD BECOME SLICK SO MOTORISTS ARE URGED TO USE CAUTION. THOSE WITH TRAVEL PLANS IN THE AREA...INCLUDING ON US HIGHWAY 395...SHOULD CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. OHARA HTTP://WEATHER.GOV/RENO
Nearby
Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.